# SDR 2022FA0000039

- Difficulty date: January 21, 2022
- Submitted: January 21, 2022
- Operation: General aviation
- Aircraft: N4815H
- Make and model: Mooney M20J
- Aircraft serial: 240888
- Aircraft time: 5,700 hours
- Engine: Lyc IO360A1C
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 102000
- Part serial: 732
- Condition: Used
- Location: Zone 100
- Stage of operation: LD
- How discovered: C
- Nature of condition: Z, Z, Z
- Precautionary procedure: O

## Discrepancy

PRIOR TO LANDING THE PILOT RECEIVED AN AUDIBLE GEAR WARNING HORN, BUT THE GEAR INDICATOR SHOWED A GREEN LIGHT.  THE LANDING GEAR EXTENDED BUT FAILED TO LOCK DUE TO THE ELECTROMECHANICAL ACTUATOR CAUSING THE CIRCUIT BREAKER TO POP.  THE PILOT COULD NOT GET THE CIRCUIT BREAKER TO RESET DURING EMERGENCY PROCEDURES, OR MANUALLY GET THE GEAR TO LOCK.  HE DECIDED TO LAND THE AIRPLANE. THE THREE GEARS COLLAPSED WHEN THE WHEELS CONTACTED THE RUNWAY SURFACE.   DURING THE INSPECTION OF THE LANDING GEAR, OBSERVED BATTERY POWER APPLIED TO THE AIRPLANE, WHEN THE LANDING GEAR SWITCH MOVED TO THE "DOWN" POSITION, THE CIRCUIT BREAKER OPENED. DISCONNECTED THE ELECTRICAL CONNECTOR FROM THE GEAR MOTOR, RESET LANDING GEAR CIRCUIT BREAKER, APPLIED POWER TO THE AIRPLANE, AND OBSERVED THE LANDING GEAR CIRCUIT BREAKER REMAINING CLOSED.  THESE SEQUENCE OF EVENTS SHOWED ELECTRICAL CONTINUITY BETWEEN THE LANDING GEAR SWITCH AND GEAR MOTOR WIRING. IT ALSO REVEALED A FAILURE IN THE LANDING GEAR MOTOR, CAUSING THE CIRCUIT BREAKER TO OPEN WHEN THE GEAR SWITCH WAS MOVED TO THE "DOWN" POSITION.
